How to recognize and recover from the sociopaths – narcissists in your life › Forums › Lovefraud Community Forum – General › Question about cortisol levels / adrenal fatigue
January 16, 2019 at 8:22 am #48503
I have recently noticed that after exercising, it’s hard for me to relax and go to sleep. I just feel more anxious, and I’m wondering if this has anything to do with cortisol levels.
I’m not sure if anyone here experienced different cortisol levels or adrenal fatigue after their relationship. I’ve heard it’s possible after narcissistic abuse. I definitely believe my “fight or flight” mode was overused in the relationship. If I do have an issue, is this something that can be fixed by itself over time or do I need to visit a doctor about this?
EDIT: I am still showing some signs of C-PTSD as well. Avoiding certain places, feeling intense anxiety at triggers that remind me of the relationship, having trouble remembering parts of the relationship (bad fights), etc. I’m not currently in counseling or taking any medication except for a supplement called SamE to help with depression. Does anyone have any recommendations?
January 16, 2019 at 12:53 pm #48506
Jan7 seems to know quite a bit about this topic. I experienced what you describe, and did not seek direct treatment for it, but continued to do what was good for me (exercise, avoided all caffeine and alcohol, ate mostly well). Eventually the jitters and insomnia resolved. I did take a low dose of trazodone at night, around 50mg, which helped some. It is used in much larger doses to treat depression. I found the lower dose just took the edge off my nerves, and sometimes allowed me a better nights sleep.
Hang in there!!!!!!!
January 19, 2019 at 9:22 am #48545
Thank you for reaching out and always offering encouragement. I may just try to switch my exercise routine to the morning and see if that helps at all. I’m slowly getting over my ex, but it still seems like there’s a lot of work to do in the aftermath.
January 16, 2019 at 5:54 pm #48507
allison123 – please post your question to Dr. Rubiales’ article. I’ll see if she can address it.
January 19, 2019 at 9:23 am #48546
Thank you, Donna. I will try leaving a comment on that post!
You must be logged in to reply to this topic.